Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A converse of Lotz's theorem on uniformly continuous semigroups

Author: J. M. A. M. van Neerven
Journal: Proc. Amer. Math. Soc. 116 (1992), 525-527
MSC: Primary 47D03; Secondary 46B20, 47B38
MathSciNet review: 1097355
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the following partial converse to a theorem of Lotz: If every $ {C_0}$-semigroup on a Banach lattice $ E$ with quasi-interior point is uniformly continuous, then $ E$ is isomorphic to a $ C(K)$-space with the Grothendieck property.

References [Enhancements On Off] (What's this?)

  • [C] T. Coulhon, Suites des opérateurs sur un espace $ C(K)$ de Grothendieck, C. R. Acad. Sci. Paris Sér. I Math. 298 (1984), 13-15. MR 738704 (85h:47050)
  • [J] W. B. Johnson, No infinite-dimensional $ P$ space admits a Markusevich basis, Proc. Amer. Math. Soc. 26 (1970), 467-468. MR 0265916 (42:825)
  • [KR] A. Kishimoto and D. W. Robinson, Subordinate semi-groups and order properties, J. Austral. Math. Soc. Ser. A 31 (1981), 59-76. MR 622813 (82k:47059)
  • [Le] D. Leung, Uniform convergence of operators and Grothendieck spaces with the Dunford-Pettis property, Math. Z. 197 (1988), 21-32. MR 917848 (89a:46039)
  • [L] H. P. Lotz, Uniform convergence of operators on $ {L^\infty }$ and similar spaces, Math. Z. 190 (1985), 207-220. MR 797538 (87e:47032)
  • [Ne] J. M. A. M. van Neerven, Abstract multiplication semigroups (submitted).
  • [N] C. P. Niculescu, Weak compactness in Banach lattices, J. Operator Theory 6 (1981), 217-231. MR 643692 (83d:47044)
  • [S] H. H. Schaefer, Banach lattices and positive operators, Springer-Verlag, Berlin, Heidelberg, and New York, 1974. MR 0423039 (54:11023)
  • [V] W. A. Veech, A short proof of Sobczyk's theorem, Proc. Amer. Math. Soc. 28 (1971), 627-628. MR 0275122 (43:879)
  • [W] A. W. Wickstead, Representation and duality of multiplication operators on Archimedean Riesz spaces, Compositio Math. 35 (1977), 225-238. MR 0454728 (56:12976)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D03, 46B20, 47B38

Retrieve articles in all journals with MSC: 47D03, 46B20, 47B38

Additional Information

Keywords: Strongly continuous semigroups, Grothendieck property, Dunford-Pettis property, Banach lattice with quasi-interior point
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society